MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST

ALERE SAN DIEGO ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST
Model Number 92217
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: the customer's results were not replicated in-house with returned and retention products of the reported lot.Returned and retention products were tested with a low-hcg concentration urine standard below the qc cutoff and hcg-negative urine from clinical donors.All devices produced expected negative results at the read time.The product met qc release specifications.False positive results were not observed during the investigation.Manufacturing batch record review did not uncover any abnormalities.A root cause could not be determined from the information provided by the customer.
 
Event or Problem Description
It was reported that a customer received a false positive result when using an alere hcg cassette.The results confirmed via quant (b)(6) 2017 hcg = 3.79 miu/ml using vitros 3600.The customer stated their facility reports patients as not pregnant if hcg less than 6.15 miu/ml.No other patient information was received.Troubleshooting occurred with a discussion about the issue and potential factors per the pi, storage, sampling, and technique.

Brand Name
ALERE HCG CASSETTE (25MIU/ML) 40T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9114344
Report Number2027969-2019-00396
Device Sequence Number16817523
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)180731(10)HCG6080203
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number92217
Device Lot NumberHCG6070127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1